U.S. doctors online nowAsk doctors free
Miami, FL
A 22-year-old male asked:

I have been taking truvada (emtricitabine and tenofovir) as a preventative medication. since then i've noticed my stool smells like metal. is this a problem ? could this even be related to those meds ?

1 doctor answer2 doctors weighed in
Dr. Andrew Seibert
Gastroenterology 35 years experience
Truvada (emtricitabine and tenofovir): Truvada (emtricitabine and tenofovir) has proven useful as a preventative medication for HIV. It is generally well tolerated. I have never heard of stool smelling like metal as a side effect of this medication. It is recommended that you have periodic tests of your liver and kidneys while on Truvada (emtricitabine and tenofovir). Although it is probably nothing to worry about, you should tell your doctor and have those tests performed. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 24, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.